Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On estimating the ``rates of convergence'' of iterative methods for elliptic difference equations


Author: Seymour V. Parter
Journal: Trans. Amer. Math. Soc. 114 (1965), 320-354
MSC: Primary 65.66
DOI: https://doi.org/10.1090/S0002-9947-1965-0181121-1
MathSciNet review: 0181121
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Courant and D. Hilbert, Methoden der mathematischen Physik, Vols. I, II, Springer, Berlin, 1931.
  • [2] G. E. Forsythe and W. Wasow, Finite-difference methods for partial differential equations, Wiley, New York, 1960. MR 0130124 (23:B3156)
  • [3] G. Golub and R. S. Varga, Chebyshev semi-iterative methods, successive overrelaxation iterative methods, and second order Richardson iterative methods. I, Numer. Math. 3 (1961), 147-156. MR 0145678 (26:3207)
  • [4] -, Chebyshev semi-iterative methods, successive overrelaxation iterative methods, and second order Richardson iterative methods. II, Numer. Math. 3 (1961), 157-168. MR 0145679 (26:3208)
  • [5] L. A. Hageman, Block iterative methods for two-cyclic matrix equations with special application to the numerical solution of the second-order self-adjoint elliptic partial differential equation in two dimensions, WAPD-TM-327, Bettis Atomic Power Lab., Pittsburgh, Pa., 1962, 135 pp.
  • [6] L. A. Hageman and R. S. Varga, Block iterative methods for cyclically reduced matrix equations, Numer. Math. 6 (1964), 106-119. MR 0166912 (29:4185)
  • [7] L. Nirenberg, Remarks on strongly elliptic partial differential equations, Comm. Pure Appl. Math. 8 (1955), 648-674. MR 0075415 (17:742d)
  • [8] J. Nitsche and J. C. C. Nitsche, Error estimates for the numerical solution of elliptic differential equations, Arch. Rational Mech. Anal. 5 (1960), 293-306. MR 0117890 (22:8664)
  • [9] S. V. Parter, Multi-line iterative method for elliptic difference equations and fundamental frequencies, Numer. Math. 3 (1961), 305-319. MR 0148247 (26:5755)
  • [10] F. Riesz and B. Sz. Nagy, Functional analysis, Ungar, New York, 1955. MR 0071727 (17:175i)
  • [11] R. S. Varga, Matrix iterative analysis, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 0158502 (28:1725)
  • [12] D. Young, The numerical solution of elliptic and parabolic partial differential equations, A survey of numerical analysis, McGraw-Hill, New York, 1962. MR 0136084 (24:B2123)
  • [13] G. Hellwig, Partielle Differential-gleichungen: Eine Einführung, Teubner, Stuttgart, 1960. MR 0114986 (22:5794)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 65.66

Retrieve articles in all journals with MSC: 65.66


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0181121-1
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society